Alert archive / Florida / Wind Advisories in 2018

Wind Advisory 11, NWS Jacksonville, FL

November 22, 2018Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Nov 22, 2018, 2:49 AM EST for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It took effect at Nov 22, 2018, 4:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2018, 2:49 AM EST (07:49 UTC)
In effect from
Nov 22, 2018, 4:00 PM EST
Expired
Nov 23, 2018, 7:00 PM EST
In force
27 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1868 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WWUS72 KJAX 220749
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
249 AM EST Thu Nov 22 2018

FLZ124-125-133-138-GAZ154-166-222100-
/O.NEW.KJAX.WI.Y.0011.181123T0000Z-181124T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
249 AM EST Thu Nov 22 2018

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 PM EST
Friday.

* WINDS...Northeast 20 to 30 mph with gusts up to 35 to 40 mph.

* TIMING...Beginning this evening and continuing tonight through
  Friday and decreasing Friday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
5 follow-up statements
203 
WWUS72 KJAX 221252
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
752 AM EST Thu Nov 22 2018

FLZ124-125-133-138-GAZ154-166-230300-
/O.EXT.KJAX.WI.Y.0011.181122T2100Z-181124T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
752 AM EST Thu Nov 22 2018

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
EST FRIDAY...

* WINDS...Northeast 20 to 25 mph with gusts up to 35 to 40 mph.

* TIMING...This afternoon through Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
493 
WWUS72 KJAX 230045
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
745 PM EST Thu Nov 22 2018

...A STRONG LOCAL NORTHEASTER WILL CONTINUE THROUGH FRIDAY...

FLZ124-125-133-138-GAZ154-166-230900-
/O.CON.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
745 PM EST Thu Nov 22 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...Tonight through Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
643 
WWUS72 KJAX 230755
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
255 AM EST Fri Nov 23 2018

...A STRONG LOCAL NORTHEASTER WILL CONTINUE TODAY...

FLZ124-125-133-138-GAZ154-166-240000-
/O.CON.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
255 AM EST Fri Nov 23 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Northeast winds becoming east to southeast at 15 to 25
  mph with gusts up to 35 mph.

* TIMING...Today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
059 
WWUS72 KJAX 231329
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
829 AM EST Fri Nov 23 2018

FLZ124-125-133-138-GAZ154-166-240000-
/O.CON.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
829 AM EST Fri Nov 23 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...East winds 20 to 25 mph with gusts 35 to 40 mph.

* TIMING...Today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
587 
WWUS72 KJAX 240016
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
716 PM EST Fri Nov 23 2018

FLZ124-125-133-138-GAZ154-166-240130-
/O.EXP.KJAX.WI.Y.0011.000000T0000Z-181124T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, Palm Coast, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
716 PM EST Fri Nov 23 2018

...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Nov 21, 8:30 PM EST, 6 hours 19 minutes earlier.

Area forecast discussion, Nov 21, 8:30 PM EST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
830 PM EST Wed Nov 21 2018

.UPDATE...Surface high pressure building into the area today has
brought drier air which will result in cooler temperatures
tonight. Winds will be light with mostly clear skies allowing
temperatures to fall into the upper 30s/lower 40s inland to the
lower 50s near the coast. Northeast winds will increase near the
east coast on Thanksgiving as high pressure to the north
strengthens which will increase the pressure gradient. Clouds will
increase during the day as an upper disturbance approaches from
the west producing a chance of afternoon rain near the Fl east
coast.

&&

.AVIATION...VFR conditions tonight with increasing high
cloudiness. NE winds will increase Thursday morning with gusts
over 20 knots near the east coast(SSI,SGJ) by afternoon.
Stratocumulus clouds will increase near the coast with cigs
possible by afternoon along with a chance of rain.

&&

.MARINE...NE winds and seas will increase on Thursday with
advisory conditions developing during the morning hours. Gale
force winds may occur late Thursday through Friday.

Rip Currents: Strengthening onshore winds on Thursday combined
with astronomically high tides will result in a high risk of rip
currents at all beaches Thursday through Friday.

&&

.Coastal Flooding...The combination of the upcoming full moon
and strengthening onshore winds on Thursday may produce minor
flooding at east coast beaches during times of high tide into
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  38  64  46  63 /   0   0  10  20
SSI  49  62  57  67 /   0   0  40  60
JAX  41  67  56  70 /   0  10  50  70
SGJ  52  67  64  72 /   0  30  80  70
GNV  42  69  56  73 /   0  10  20  50
OCF  44  71  56  75 /   0  10  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Thursday morning through Friday
     afternoon for Coastal Duval-Coastal Flagler-Coastal Nassau-
     Coastal St. Johns.

     Coastal Flood Advisory from 6 AM Thursday to 4 AM EST Saturday
     for Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
     St. Johns.

GA...High Rip Current Risk from Thursday morning through Friday
     afternoon for Coastal Camden-Coastal Glynn.

     Coastal Flood Advisory from 6 AM Thursday to 4 AM EST Saturday
     for Coastal Camden-Coastal Glynn.

AM...Gale Watch from Thursday afternoon through Friday afternoon for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 AM to 3 PM EST Thursday for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

Zibura/Peterson/

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:06 AM ESTCoastal Flood WatchJAXCamden, Glynn11 hr
Nov 22, 3:06 AM ESTHigh Surf AdvisoryJAXCamden, Glynn55 hr
Nov 22, 2:00 PM ESTCoastal Flood WarningJAXCamden, Glynn32 hr
Nov 22, 2:46 AM ESTGale WarningJAX40 hr

Nearby

Wind Advisories in Florida, 2018Wind Advisories in Georgia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.